Alert archive / Georgia / River Flood Warnings in 2024
River Flood Warning 53, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 10, 2024, 5:54 AM EST for Newton County, Walton County, Georgia. It was in force for 21 days.
The area
The outline as issued.
The facts
- Issued
- Jan 10, 2024, 5:54 AM EST (10:54 UTC)
- Expired
- Jan 31, 2024, 5:54 AM EST
- In force
- 21 days
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Newton County, GA, Walton County, GA
The radar
The Atlanta radar (KFFC), 83 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Alcovy River above Covington (ACYG1). The gauge peaked at 13.13 ft at Jan 10, 2024, 9:00 PM EST.
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02208450, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
054
WGUS42 KFFC 101054
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
554 AM EST Wed Jan 10 2024
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Alcovy River near Alcovy River above Covington affecting Newton
and Walton Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued at 300 PM EST.this evening at 600
PM EST.
&&
GAC217-297-102300-
/O.NEW.KFFC.FL.W.0053.240110T1054Z-000000T0000Z/
/ACYG1.1.ER.240110T0615Z.240110T1000Z.000000T0000Z.NO/
554 AM EST Wed Jan 10 2024
...FLOOD WARNING IN EFFECT FROM EARLY THIS MORNING UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Alcovy River near Alcovy River above Covington.
* WHEN...From early this morning until further notice.
* IMPACTS...At 12.0 feet, Flood Stage is reached. Minor flooding
begins of woodlands and the natural flood plain of the river
upstream and downstream from the gage on Alcovy Trestle Road.
* ADDITIONAL DETAILS...
- At 5:00 AM EST Wednesday the stage was 12.5 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 5:00 AM EST Wednesday was 12.5 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 12.0 feet.
- Flood History...This crest compares to a previous crest of
12.9 feet on 02/08/2020.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3379 8379 3383 8374 3369 8372 3358 8378
3361 8384
$$
SEC5 follow-up statements
788
WGUS82 KFFC 101713
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1213 PM EST Wed Jan 10 2024
...The Flood Warning continues for the following rivers in Georgia...
Armuchee Creek at Old Dalton Road near Rome affecting Floyd
County.
Alcovy River near Alcovy River above Covington affecting Walton
and Newton Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued late tonight at 1215 AM EST.
&&
GAC115-110515-
/O.CON.KFFC.FL.W.0054.000000T0000Z-000000T0000Z/
/ARCG1.1.ER.240110T0936Z.240110T1445Z.000000T0000Z.UU/
1213 PM EST Wed Jan 10 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Armuchee Creek at Old Dalton Road near Rome.
* WHEN...Until further notice.
* IMPACTS...At 19.0 feet, Flood stage is reached. Minor flooding of
woodlands...fields and pastures begins along the creek upstream
and downstream from the gage on Old Dalton Road.
* ADDITIONAL DETAILS...
- At 11:45 AM EST Wednesday the stage was 19.6 feet and
falling.
- Recent Activity...The maximum river stage in the 24 hours
ending at 11:45 AM EST Wednesday was 19.7 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 19.0 feet.
- Flood History...This crest compares to a previous crest of
19.4 feet on 09/01/2021.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3449 8521 3448 8515 3442 8518 3436 8512
3433 8515 3442 8525
$$
GAC217-297-110515-
/O.CON.KFFC.FL.W.0053.000000T0000Z-000000T0000Z/
/ACYG1.1.ER.240110T0615Z.240110T1100Z.000000T0000Z.NO/
1213 PM EST Wed Jan 10 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Alcovy River near Alcovy River above Covington.
* WHEN...Until further notice.
* IMPACTS...At 12.0 feet, Flood Stage is reached. Minor flooding
begins of woodlands and the natural flood plain of the river
upstream and downstream from the gage on Alcovy Trestle Road.
* ADDITIONAL DETAILS...
- At 11:00 AM EST Wednesday the stage was 12.3 feet and
falling.
- Recent Activity...The maximum river stage in the 24 hours
ending at 11:00 AM EST Wednesday was 12.5 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 12.0 feet.
- Flood History...This crest compares to a previous crest of
12.9 feet on 02/08/2020.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3379 8379 3383 8374 3369 8372 3358 8378
3361 8384
$$059
WGUS82 KFFC 110308
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1008 PM EST Wed Jan 10 2024
...The Flood Warning continues for the following rivers in Georgia...
Alcovy River near Alcovy River above Covington affecting Walton
and Newton Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at weather.gov/atlanta.
The next statement will be issued Thursday morning at 1015 AM EST.
&&
GAC217-297-111515-
/O.CON.KFFC.FL.W.0053.000000T0000Z-000000T0000Z/
/ACYG1.1.ER.240110T0615Z.240111T0200Z.000000T0000Z.NR/
1008 PM EST Wed Jan 10 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring. This approaches the flood of
record.
* WHERE...Alcovy River near Alcovy River above Covington.
* WHEN...Until further notice.
* IMPACTS...At 14 feet, Minor flooding continues of the natural
flood plain and expands further into the woodlands along the river
upstream and downstream from the gage on Alcovy Trestle Road.
* ADDITIONAL DETAILS...
- At 9:00 PM EST Wednesday the stage was 13.1 feet and nearly
steady.
- Forecast...No forecast is available for this location.
- Flood stage is 12 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3379 8379 3383 8374 3369 8372 3358 8378
3361 8384
$$196
WGUS82 KFFC 110809
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
309 AM EST Thu Jan 11 2024
...The Flood Warning continues for the following rivers in Georgia...
Alcovy River near Alcovy River below Covington affecting Newton
County.
Alcovy River near Alcovy River above Covington affecting Newton
and Walton Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at weather.gov/atlanta.
The next statement will be issued at 300 PM EST.this afternoon at
315 PM EST.
&&
GAC217-112015-
/O.CON.KFFC.FL.W.0062.000000T0000Z-000000T0000Z/
/HPTG1.1.ER.240110T2128Z.240111T0730Z.000000T0000Z.NO/
309 AM EST Thu Jan 11 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Alcovy River near Alcovy River below Covington.
* WHEN...Until further notice.
* IMPACTS...At 15.0 feet, Moderate flooding begins. Flooding
continues to expand further into the woodlands and fields near the
river upstream and downstream from the gage on Henderson Mill
Road. The water level reaches the foundation of the garage and
driveway next to the private residence just upstream and on the
left bank from the bridge.
* ADDITIONAL DETAILS...
- At 2:30 AM EST Thursday the stage was 14.2 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 2:30 AM EST Thursday was 14.2 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 11.0 feet.
- Flood History...This crest compares to a previous crest of
15.3 feet on 02/09/2020.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3361 8384 3358 8378 3344 8381 3344 8386
$$
GAC217-297-112015-
/O.CON.KFFC.FL.W.0053.000000T0000Z-000000T0000Z/
/ACYG1.1.ER.240110T0615Z.240111T0200Z.000000T0000Z.NR/
309 AM EST Thu Jan 11 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring. This approaches the flood of
record.
* WHERE...Alcovy River near Alcovy River above Covington.
* WHEN...Until further notice.
* IMPACTS...At 12.0 feet, Flood Stage is reached. Minor flooding
begins of woodlands and the natural flood plain of the river
upstream and downstream from the gage on Alcovy Trestle Road.
* ADDITIONAL DETAILS...
- At 2:00 AM EST Thursday the stage was 12.9 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 2:00 AM EST Thursday was 13.1 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 12.0 feet.
- Flood History...This crest compares to a previous crest of
12.9 feet on 02/08/2020.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3379 8379 3383 8374 3369 8372 3358 8378
3361 8384
$$
SEC549
WGUS82 KFFC 110848
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
348 AM EST Thu Jan 11 2024
...The Flood Warning continues for the following rivers in Georgia...
Alcovy River near Alcovy River below Covington affecting Newton
County.
Yellow River at Rocky Plains Rd near Rocky Plains affecting
Newton County.
Alcovy River near Alcovy River above Covington affecting Newton
and Walton Counties.
Big Haynes Creek at Bald Rock Road near Milstead affecting Newton
and Rockdale Counties.
Echeconnee Creek at Houston Road near Byron affecting Peach, Bibb,
Crawford and Houston Counties.
Oconee River at Avant Mine near Oconee affecting Washington and
Wilkinson Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at weather.gov/atlanta.
The next statement will be issued at 300 PM.this afternoon at 400 PM
EST.
&&
GAC021-079-153-225-112100-
/O.CON.KFFC.FL.W.0064.000000T0000Z-000000T0000Z/
/BYNG1.1.ER.240111T0145Z.240111T0600Z.000000T0000Z.NO/
348 AM EST Thu Jan 11 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Echeconnee Creek at Houston Road near Byron.
* WHEN...Until further notice.
* IMPACTS...At 15.0 feet, Flood stage is reached. Minor flooding of
woodlands occurs upstream and downstream from the gage on Houston
Road. Portions of creek access roads and low lying areas will
begin to flood.
* ADDITIONAL DETAILS...
- At 3:15 AM EST Thursday the stage was 15.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 3:15 AM EST Thursday was 15.2 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 15.0 feet.
- Flood History...This crest compares to a previous crest of
15.1 feet on 01/26/2010.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3280 8391 3284 8386 3274 8374 3269 8358
3263 8355 3269 8379
$$
GAC217-112100-
/O.CON.KFFC.FL.W.0062.000000T0000Z-000000T0000Z/
/HPTG1.1.ER.240110T2128Z.240111T0830Z.000000T0000Z.NO/
348 AM EST Thu Jan 11 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Alcovy River near Alcovy River below Covington.
* WHEN...Until further notice.
* IMPACTS...At 15.0 feet, Moderate flooding begins. Flooding
continues to expand further into the woodlands and fields near the
river upstream and downstream from the gage on Henderson Mill
Road. The water level reaches the foundation of the garage and
driveway next to the private residence just upstream and on the
left bank from the bridge.
* ADDITIONAL DETAILS...
- At 3:30 AM EST Thursday the stage was 14.4 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 3:30 AM EST Thursday was 14.4 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 11.0 feet.
- Flood History...This crest compares to a previous crest of
15.3 feet on 02/09/2020.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3361 8384 3358 8378 3344 8381 3344 8386
$$
GAC217-112100-
/O.CON.KFFC.FL.W.0061.000000T0000Z-000000T0000Z/
/RKYG1.1.ER.240110T2044Z.240111T0645Z.000000T0000Z.UU/
348 AM EST Thu Jan 11 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Yellow River at Rocky Plains Rd near Rocky Plains.
* WHEN...Until further notice.
* IMPACTS...At 20.0 feet, Minor flooding continues to expand further
into the woodlands and fields near the river upstream and
downstream from the gage on the Rocky Plains Road bridge.
* ADDITIONAL DETAILS...
- At 3:30 AM EST Thursday the stage was 19.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 3:30 AM EST Thursday was 19.1 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 18.0 feet.
- Flood History...This crest compares to a previous crest of
19.1 feet on 02/08/2020.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3356 8393 3359 8387 3341 8385 3341 8390
$$
GAC303-319-112100-
/O.CON.KFFC.FL.W.0058.000000T0000Z-000000T0000Z/
/OCOG1.1.ER.240110T1656Z.240111T0745Z.000000T0000Z.NR/
348 AM EST Thu Jan 11 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring. This approaches the flood of
record.
* WHERE...Oconee River at Avant Mine near Oconee.
* WHEN...Until further notice.
* IMPACTS...At 19.0 feet, Minor flooding continues to expand into
the woodlands and wetlands along the river upstream and downstream
from a gage located by a dirt boat ramp on the west side of Avant
Mine off Adams Road in Washington County. The water level will
begin to surround the elevated USGS gage house.
* ADDITIONAL DETAILS...
- At 2:45 AM EST Thursday the stage was 19.2 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 2:45 AM EST Thursday was 19.2 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 18.0 feet.
- Flood History...This crest compares to a previous crest of
19.2 feet on 03/09/1997.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
3284 8303 3292 8311
$$
GAC217-297-112100-
/O.CON.KFFC.FL.W.0053.000000T0000Z-000000T0000Z/
/ACYG1.1.ER.240110T0615Z.240111T0200Z.000000T0000Z.NR/
348 AM EST Thu Jan 11 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring. This approaches the flood of
record.
* WHERE...Alcovy River near Alcovy River above Covington.
* WHEN...Until further notice.
* IMPACTS...At 12.0 feet, Flood Stage is reached. Minor flooding
begins of woodlands and the natural flood plain of the river
upstream and downstream from the gage on Alcovy Trestle Road.
* ADDITIONAL DETAILS...
- At 3:00 AM EST Thursday the stage was 12.8 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 3:00 AM EST Thursday was 13.1 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 12.0 feet.
- Flood History...This crest compares to a previous crest of
12.9 feet on 02/08/2020.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3379 8379 3383 8374 3369 8372 3358 8378
3361 8384
$$
GAC217-247-112100-
/O.CON.KFFC.FL.W.0050.000000T0000Z-000000T0000Z/
/BHCG1.1.ER.240110T0247Z.240110T1315Z.000000T0000Z.NO/
348 AM EST Thu Jan 11 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Big Haynes Creek at Bald Rock Road near Milstead.
* WHEN...Until further notice.
* IMPACTS...At 12.0 feet, Flood stage is reached. Minor flooding
begins in the woodlands along the creek upstream and downstream
from the gage on Bald Rock Road near the Georgia International
Horse Park.
* ADDITIONAL DETAILS...
- At 3:30 AM EST Thursday the stage was 12.4 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 3:30 AM EST Thursday was 14.6 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 12.0 feet.
- Flood History...This crest compares to a previous crest of
12.7 feet on 09/18/2020.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3369 8395 3369 8388 3363 8390 3365 8393
3367 8395
$$
SEC868
WGUS82 KFFC 111459
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
959 AM EST Thu Jan 11 2024
...The Flood Warning is cancelled for the following rivers in
Georgia...
Flint River at US 19 near Carsonville affecting Crawford, Taylor,
Upson and Talbot Counties.
Alcovy River near Alcovy River above Covington affecting Walton
and Newton Counties.
Big Haynes Creek at Bald Rock Road near Milstead affecting
Rockdale and Newton Counties.
Yellow River at Gees Mill Road affecting Rockdale and Newton
Counties.
Echeconnee Creek at Houston Road near Byron affecting Crawford,
Peach, Bibb and Houston Counties.
GAC021-079-153-225-111600-
/O.CAN.KFFC.FL.W.0064.000000T0000Z-240111T1459Z/
/BYNG1.1.ER.240111T0145Z.240111T0600Z.240111T1015Z.NO/
959 AM EST Thu Jan 11 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Echeconnee Creek at Houston Road near Byron.
* ADDITIONAL DETAILS...
- At 9:15 AM EST Thursday the stage was 14.7 feet and falling.
- Forecast...No forecast is available for this location.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3280 8391 3284 8386 3274 8374 3269 8358
3263 8355 3269 8379
$$
GAC217-297-111600-
/O.CAN.KFFC.FL.W.0053.000000T0000Z-240111T1459Z/
/ACYG1.1.ER.240110T0615Z.240111T0200Z.240111T1315Z.NR/
959 AM EST Thu Jan 11 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Alcovy River near Alcovy River above Covington.
* ADDITIONAL DETAILS...
- At 9:00 AM EST Thursday the stage was 11.9 feet and falling.
- Forecast...No forecast is available for this location.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3379 8379 3383 8374 3369 8372 3358 8378
3361 8384
$$
GAC217-247-111600-
/O.CAN.KFFC.FL.W.0050.000000T0000Z-240111T1459Z/
/BHCG1.1.ER.240110T0247Z.240110T1315Z.240111T1017Z.NO/
959 AM EST Thu Jan 11 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Big Haynes Creek at Bald Rock Road near Milstead.
* ADDITIONAL DETAILS...
- At 9:00 AM EST Thursday the stage was 10.8 feet and falling.
- Forecast...No forecast is available for this location.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3369 8395 3369 8388 3363 8390 3365 8393
3367 8395
$$
GAC079-263-269-293-111600-
/O.CAN.KFFC.FL.W.0045.000000T0000Z-240111T1459Z/
/CLUG1.1.ER.240110T0034Z.240110T0630Z.240111T0910Z.NO/
959 AM EST Thu Jan 11 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Flint River at US 19 near Carsonville.
* ADDITIONAL DETAILS...
- At 8:45 AM EST Thursday the stage was 17.3 feet and falling.
- Forecast...The river is expected to fall to 4.2 feet Tuesday
morning.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3280 8430 3275 8421 3257 8398 3253 8405
3265 8415 3276 8437
$$
GAC217-247-111600-
/O.CAN.KFFC.FL.W.0007.000000T0000Z-240111T1459Z/
/MYRG1.1.ER.240109T2240Z.240110T1130Z.240111T1035Z.UU/
959 AM EST Thu Jan 11 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Yellow River at Gees Mill Road.
* ADDITIONAL DETAILS...
- At 9:30 AM EST Thursday the stage was 8.7 feet and falling.
- Forecast...The river is expected to fall to 2.5 feet Tuesday
morning.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3366 8399 3371 8395 3359 8387 3356 8393
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 10, 4:24 AM EST, 1 hour 30 minutes earlier.
Area forecast discussion, Jan 10, 4:24 AM EST, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 424 AM EST Wed Jan 10 2024 ...Morning Area Forecast Discussion... .SHORT TERM... (Today through Thursday) Issued at 422 AM EST Wed Jan 10 2024 The period of relative calm before the next storm system to impact Georgia will be encompassed by the short term period today and Thursday. At the time of this writing, a deep closed 500 mb low is centered over the southern Great Lakes, with a shortwave rotating around the southeastern periphery of the low. A strengthening surface low associated with this system is extending a cold front (the same one that pushed through the forecast area yesterday) off the Southeast Atlantic coast. Westerly winds remain strong behind this front, with winds speeds remaining 15-20 mph with gusts as high as 30 mph. As the aforementioned shortwave rotates through the area, it has brought a reinforcing shot of cool and dry air. As such, temperatures this morning will be in the low to mid 30s across the majority of the area, with upper 20s in the higher elevations of far northeast Georgia. Wraparound moisture on the back side of the low pressure system is keeping a cloud deck between 2000-3000 ft in place across north Georgia and central Georgia. Due to the combination of the near-freezing temperatures and lingering moisture, it is possible to see some scattered light snow showers across far north Georgia and the western facing mountain slopes before sunrise. Additional light snowfall accumulations will be possible, but no significant impacts are expected. As the low pressure system continues to move away to the northeast, these snow chances will come to an end early this morning. Cloud cover will persist through much of the daytime today before gradually diminishing during the afternoon hours. Winds will similarly weaken throughout the day as the system moves away and the surface pressure gradient loosens. High temperatures this afternoon will range from 3-6 degrees below climatological averages, in the mid to upper 40s in north Georgia and in the low to mid 50s in central Georgia. Overnight conditions will be cool and clear, with radiational cooling allowing temperatures on Thursday morning to once again drop into the low 30s across the majority of the area. The upper level flow will become southwesterly over the Southeast as troughing digs into the western CONUS. Meanwhile, surface high pressure will move northward along the Southeast Atlantic coast, with low level winds shifting to southerly as a result. The combination of these factors will promote the advection of warm and moist air from the Gulf. High temperatures on Thursday afternoon will be in the upper 50s to low 60s. Meanwhile, dewpoints will begin to climb from the low 30s on Thursday morning into the mid 40s by the end of the period. Late Thursday, the trough will swing into the Great Plains and become negatively tilted, at which point a surface low to the east of the trough will begin to quickly intensify. A cold front will extend southward from this low into the ArkLaTex and into the northwest Gulf late Thursday night, advancing eastward as the long term period begins. King && .LONG TERM... (Thursday night through Tuesday) Issued at 422 AM EST Wed Jan 10 2024 Key Messages: - Another storm system will bring showers and thunderstorms to the area late Thursday night and Friday. Thunderstorms may be strong to severe. - Much colder temperatures forecast for early next week. Another storm system will approach the area Thursday night, bringing a chance of showers and thunderstorms. This system will lift NE on Friday as a negatively tilted trough, reaching the Great Lakes by Friday night. A large area of isentropic lift is forecast to precede the low, with increasing MUCAPE and wind shear across most of the forecast area. There will be a threat of severe weather with this system during the day Friday across most of the County Warning Area, although the threat will be lower across the extreme N due to lingering cool air associated with a weak wedge. GFS MUCAPE values are forecast to reach near 1000 J/kg as effective shear increases to to near 45 knots in the Atlanta metro area. This will coincide maximum daytime heating in the early afternoon, with surface temperatures reaching over 60 degrees and dew points reaching the mid 50s. Storm total rainfall amounts with this system are forecast to range from around a third of an inch S of Columbus to close to an inch across the NE GA mountains. Residents should continue to monitor the latest forecast regarding this storm system. A bit of snow will linger over the N mountains Friday night, but dry weather is forecast to return on Saturday. Temperatures will be rather cold over the weekend, with the potential of even colder weather early next week. A weak southern stream storm system may move along the Gulf Coast on Monday, bringing light rain amounts and the chance for frozen precipitation across N GA. Temperatures by Tuesday and Tuesday night may be 10 to 15 degrees below normal, but there remains a substantial spread in ensemble temperatures during this time frame. /SEC && .AVIATION... (06Z TAFS) Issued at 1239 AM EST Wed Jan 10 2024 A low VFR cloud deck between 035-040 is in place at all TAF sites as the period begins. Ceilings are forecast to lower to MVFR by 08-09Z, remaining MVFR through the morning into the early afternoon. Ceilings will gradually improve to VFR by 20-21Z at ATL and then scatter out after sunset. W will be W/SW through the period, starting at 15-20 kts with gusts of 25-30 kts. These winds will diminish over the course of the period, with gusts coming to an end by 09Z and winds dropping to 10-14 kts by 14-15Z. //ATL Confidence...06Z Update... Medium confidence on timing of ceiling trends. High confidence on all other elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 46 31 57 36 / 0 0 0 10 Atlanta 46 35 57 41 / 0 0 0 20 Blairsville 41 26 53 32 / 0 0 0 10 Cartersville 46 30 56 38 / 0 0 0 20 Columbus 51 34 60 44 / 0 0 0 30 Gainesville 44 32 55 37 / 0 0 0 10 Macon 51 33 60 41 / 0 0 0 20 Rome 46 31 57 40 / 0 0 0 20 Peachtree City 48 32 58 39 / 0 0 0 20 Vidalia 53 37 60 44 / 0 0 0 30 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...King LONG TERM....SEC AVIATION...King
Hazardous weather outlook, Jan 10, 4:49 AM EST, 1 hour 5 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 449 AM EST Wed Jan 10 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 449 AM EST Wed Jan 10 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... A storm system is expected to bring thunderstorms to the region again Friday. Some of these storms may be severe. A dusting of snow is possible across the northeast Georgia mountains Friday night. Much colder temperatures are forecast for early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 7:33 PM EST | River Flood Warning | FFC | Cherokee | 19 hr |
| Jan 9, 8:41 PM EST | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 3 days |
| Jan 9, 10:09 PM EST | River Flood Warning | FFC | Greene, Oconee, Oglethorpe | 3 days |
| Jan 9, 10:40 PM EST | River Flood Warning | FFC | Cobb, Paulding | 16 hr |
| Jan 9, 10:40 PM EST | River Flood Warning | FFC | Cobb, Douglas | 46 hr |
| Jan 10, 5:06 AM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 16 hr |
| Jan 10, 5:13 AM EST | River Flood Warning | FFC | Newton, Rockdale | 21 days |
| Jan 10, 5:46 AM EST | River Flood Warning | FFC | Troup | 9 hr |
| Jan 10, 5:51 AM EST | River Flood Warning | FFC | Butts, Henry, Newton | 9 hr |
| Jan 10, 5:58 AM EST | River Flood Warning | FFC | Floyd | 9 hr |
| Jan 10, 7:41 AM EST | River Flood Warning | FFC | Catoosa | 24 hr |
| Jan 10, 10:11 AM EST | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 6 days |
| Jan 10, 12:16 PM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 8 hr |
| Jan 10, 1:54 PM EST | River Flood Warning | FFC | Washington, Wilkinson | 67 hr |
| Jan 10, 1:56 PM EST | River Flood Warning | FFC | Chattahoochee, Muscogee | 31 hr |
| Jan 10, 2:23 PM EST | River Flood Warning | FFC | Cobb, Douglas | 6 hr |
| Jan 10, 3:48 PM EST | River Flood Warning | FFC | Newton | 29 hr |
| Jan 10, 5:03 PM EST | River Flood Warning | FFC | Newton | 51 hr |
| Jan 10, 5:35 PM EST | River Flood Warning | FFC | Clarke, Oconee | 14 hr |
Nearby
River Flood Warnings in Georgia, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.